Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A peculiar triangulation of the $ 3$-sphere


Author: A. Altshuler
Journal: Proc. Amer. Math. Soc. 54 (1976), 449-452
DOI: https://doi.org/10.1090/S0002-9939-1976-0397744-3
MathSciNet review: 0397744
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: A triangulation of the $ 3$-sphere with $ 10$ vertices is presented, which is not directly obtainable by a generalized stellar subdivision from any $ 3$-sphere with $ 9$ vertices. This answers in the affirmative a conjecture by B. Grünbaum. This example is shown to be the minimal possible.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0397744-3
Keywords: (Abstract) simplicial $ n$-complex, combinatorial $ n$-sphere, directly obtainable, shellable sphere
Article copyright: © Copyright 1976 American Mathematical Society